Facebook Pixel
EmpowHER Guest

Second Period In Three Weeks

By Anonymous January 6, 2011 - 8:17am
Rate This

I know a lot of people have asked similar questions but i havent found an answer yet.
I take a 21 day pill cycle, and am currently on my 10th day. I missed two pills in this packet, not consecutively, and two from my previous pack, also non-consecutive. Im now on my period again and have been for three days. This would be my second time in three weeks. During my week's break from the pill, i only have a light bleed anyway, but this time as well as the last were lighter than usual. Any ideas why this might be?

Add a Comment1 Comments

Anytime you miss pills, it can cause "breakthrough bleeding". Not anything to be concerned about, but it is just your body's reaction to "withdrawing" from the absence of the synthetic hormones. All the information about "withdrawal bleeding" or "breakthrough bleeding" applies to your situation; I believe this information is even included in your patient information pamphlet that comes with every new refill.

To avoid breakthrough bleeding, just take your pills as prescribed (although, some women may still have slight spotting in-between their "periods").

January 6, 2011 - 9:25am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!